Weight loss....

By handmashed Latest Reply 2015-03-28 11:07:48 -0500
Started 2015-03-11 23:46:37 -0500

Some might consider this bragging, some might consider this complaining. Either way, know that I genuinely need some help understanding what the heck is going on.

In the last 5 months, I have dieted and exercised carefully. My result.. 43 pound weight loss. Literally, 22% of my body weight is gone. I used to wear a size 20 jeans… now a 12. My am bg down from the high 120's… new normal of 85-90. I take no meds for control, all effort is diet and exercise. Hard work, ok but it was paying off.
Sounds great… right??
Not so fast.
I was sick recently. Required antibiotics… zpack and claritin d for a total of 5 days. Even the doctor told me, don't worry the bg would be higher. Ok. I have been off the antibiotics and decongestants for a week.. yet my am bg is triple digit values. I am sticking to my diet, even my exercise. This is becoming very discouraging! How long can I expect this to go on??
SO very frustrating… actually, I am getting angry. Not that anger changes anything, but if it is going to be this way no matter what I do… maybe I will just eat what I dang well want.
stupid disease.
HELP… what can I do, how long will this continue??

17 replies

greatcanadian 2015-03-28 11:07:48 -0500 Report

Might consider adding cinnamon, turmeric, black pepper, cayenne pepper, Apple cider vinegar, moringa, and lemon to your diet to deal with infections and immune support.

Adding fermented foods like kimchi,kvass,apple cider vinegar( with the mother), "ginger bug", home made yogurts and fermented dairy, dosa( slight fermented Indian bread) to help restore health bacteria in the intestinal tract.

Also lymphatic manual massage lots of you tube videos, dry brushing. Diabetic acupressure points to support proper immune function.

Oil pulling and netting pots for sinus, ear and throat relief.

GabbyPA 2015-03-13 12:50:22 -0500 Report

How long did it take for you to get your numbers lower originally? Sometimes it just takes a while to work through everything.

handmashed 2015-03-14 02:08:23 -0500 Report

I started in October… and they went down ten points a month. fairly steady until I got sick. sheez… I was really sick.

GabbyPA 2015-03-14 08:42:52 -0500 Report

Kind of look at it as starting again. Stressing over it just makes it harder to get the numbers down. Going back to what you were doing before. You will get there again.

suecsdy 2015-03-13 09:38:01 -0500 Report

Please tell me, what is a zpack?

ssawyer57 2015-03-13 10:52:17 -0500 Report

A Z Pak is a 3 day dose of the antibiotic Azithromycin or Zithromax.

handmashed 2015-03-14 02:01:21 -0500 Report

Actually, I was so sick that I took it for 5 days. Following a 10 day dose of Ammox too. So, all in all I was on high doses of antibiotics 15 days. Which.. is really weird because my immune system is nearly bullet proof. I only get sick about once every 8 years, have never had the flu and have only ever had one stomach virus.

NewSong53 2015-03-12 18:42:19 -0500 Report

You're not bragging — but I want to congratulate you on your weight loss. Way to go!! My guess that once the meds for your illness are out of your system, you'll be right back with the good numbers. Just know that "this, too, shall pass"!!

sweetslover 2015-03-12 08:03:21 -0500 Report

Congratulations on that weight loss. That is a great accomplishment. Don't get discouraged—stick to your diet and exercise. Your BG will come back down. When you say it is in triple digits, are they high or low numbers? If they are not extremely high, and are still in a good range, just relax. With me, my mind gets used to low fasting numbers. If I am not in the 80's in the mornings I am unhappy/worried, even though my doctor is happy if it is not over 100. I guess I expect more of myself than the doctor does. It sounds like you might be holding yourself to a high standard, too, but don't let it stress you out.

valentine lady
valentine lady 2015-03-12 03:39:23 -0500 Report

I. Think your letting your desire to get your Bg down. It will come down when. all the antibiotics are out of your system. When your body is
100% again…but not until…Just be patient. Hang in there this will happen. If it doesn't' please contact your Dr..at once. Give it 2 more weeks. Praying for your good health. VL

handmashed 2015-03-13 01:53:44 -0500 Report

The antibiotics… took two full courses. That infection was really nasty. I am just super worried…doing this the all natural way, diet and exercise make my goals harder to obtain, and give my doctor reasons to give me the stink eye… just feeling anxious. I really have a hard time with all of this… I need to let go. Maybe I will stop taking my bg for a week.

valentine lady
valentine lady 2015-03-13 09:09:42 -0500 Report

You really was sick. It may take longer than a couple of weeks to get your BG normal again. Please don't stop taking your BG all together. You
need to know in case you go sky high. You'll need
It if you go to the dr..I'm here for you. Hugs, VL

lilleyheidi 2015-03-12 00:37:02 -0500 Report

Try hard to not get angry, the stress from the anger will bring it up too. It can take a few weeks for it to regulate itself again. I took antibiotics for 10 days and then it took about 2 weeks after for it to get regular after that, it would be good for a few days then high again, then good, then high, so it can take a while, give it time. Your doing really well, the weight loss and clothes sizes and BG numbers are wonderful, don't give up.

RebDee 2015-03-12 00:09:58 -0500 Report

I had a shot of cortisone in my knee and my blood sugar shot up.'
Two months ago I had a Zpack for a cold and my BS shot up.
It happens. It takes some time for it to come down.'Don't worry. Be happy.

handmashed 2015-03-14 02:06:24 -0500 Report

OMG…they did a cortisone shot in my hip about a year ago. THAT dumb doctor… HE missed the joint all together so the cortisone did no good… in my thigh. Although, as far as causing nasty discomfort.. it was sufficient.